Alert archive / Nevada / Wind Advisories in 2007

Wind Advisory 17, NWS Elko, NV

October 18, 2007Elko County, Humboldt County, Nevada

NWS Elko, NV issued this wind advisory at Oct 18, 2007, 1:59 PM PDT for Elko County, Humboldt County, Nevada. It took effect at Oct 19, 2007, 1:00 PM PDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Oct 18, 2007, 1:59 PM PDT (20:59 UTC)
In effect from
Oct 19, 2007, 1:00 PM PDT
Expired
Oct 19, 2007, 10:00 PM PDT
In force
9 hr
Issued by
NWS Elko, NV

Counties Elko County, NV, Humboldt County, NV

The radar

The Elko radar (KLRX), 60 km from the middle of the area, began a volume at 21:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Elko, NV (KLKN), launched 12:00Z, 9.0 hours before the alert went out and 217 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Elko, NV at 12:00Z on 2007-10-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Elko, NV at 12:00Z on 2007-10-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 96 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1051 m above ground
0-6 km bulk shear
91 kt
0-1 km storm-relative helicity
96 m²/s²
0-3 km storm-relative helicity
382 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KLKN 182059
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
159 PM PDT THU OCT 18 2007

...WIND ADVISORY IN EFFECT FROM 1 PM TO 10 PM PDT FRIDAY...

.A STRONG LOW PRESSURE SYSTEM WILL BEGIN MOVING INTO THE STATE ON
FRIDAY MORNING. WINDS ACROSS NORTHERN NEVADA ARE EXPECTED TO REACH
WIND ADVISORY CRITERIA DURING THE AFTERNOON AND EVENING HOURS AS A
COLD FRONT MOVES THROUGH.

NVZ030-031-200500-
/O.NEW.KLKN.WI.Y.0017.071019T2000Z-071020T0500Z/
HUMBOLDT COUNTY-NORTHERN ELKO COUNTY-
INCLUDING THE CITIES OF...WINNEMUCCA...MCDERMITT...JACKPOT...
WILDHORSE...OWYHEE
159 PM PDT THU OCT 18 2007

...WIND ADVISORY IN EFFECT FROM 1 PM TO 10 PM PDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY
FOR HUMBOLDT AND NORTHERN ELKO COUNTIES... WHICH IS IN EFFECT FROM
1 PM TO 10 PM PDT FRIDAY.

SOUTHWEST WINDS WILL BECOME GUSTY FRIDAY MORNING ACROSS HUMBOLDT
COUNTY AND INCREASE TO 25 TO 30 MPH SUSTAINED IN THE AFTERNOON
WITH GUSTS TO AROUND 45 MPH. AS THE ASSOCIATED COLD FRONT PUSHES
EASTWARD DURING THE AFTERNOON...NORTHERN ELKO COUNTY WILL ALSO
EXPERIENCE WIND GUSTS AROUND 45 MPH. WINDS ARE EXPECTED TO
DIMINISH BELOW WIND ADVISORY CRITERIA BY LATE EVENING.
 
A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

$$

LW
2 follow-up statements
000 
WWUS75 KLKN 191024
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
324 AM PDT FRI OCT 19 2007

...WIND ADVISORY IN EFFECT FROM 1 PM TO 10 PM PDT TODAY...

.A STRONG LOW PRESSURE SYSTEM WILL BEGIN MOVING INTO THE STATE TODAY. 
WINDS ACROSS NORTHERN NEVADA ARE EXPECTED TO REACH WIND ADVISORY
CRITERIA DURING THE AFTERNOON AND EVENING HOURS AHEAD OF A STRONG
COLD FRONT.

NVZ030-031-192315-
/O.CON.KLKN.WI.Y.0017.071019T2000Z-071020T0500Z/
HUMBOLDT COUNTY-NORTHERN ELKO COUNTY-
INCLUDING THE CITIES OF...WINNEMUCCA...MCDERMITT...JACKPOT...
WILDHORSE...OWYHEE
324 AM PDT FRI OCT 19 2007

...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
10 PM PDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
10 PM PDT THIS EVENING. 

SOUTHWEST WINDS WILL BECOME GUSTY FRIDAY MORNING ACROSS HUMBOLDT
COUNTY AND INCREASE TO 25 TO 35 MPH SUSTAINED IN THE AFTERNOON
WITH GUSTS TO AROUND 45 MPH. AS THE ASSOCIATED COLD FRONT PUSHES
EASTWARD DURING THE AFTERNOON...NORTHERN ELKO COUNTY WILL ALSO
EXPERIENCE WIND GUSTS AROUND 45 MPH. WINDS ARE EXPECTED TO
DIMINISH BELOW WIND ADVISORY CRITERIA BY LATE EVENING.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

$$
000 
WWUS75 KLKN 200443
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
943 PM PDT FRI OCT 19 2007

NVZ030-031-200545-
/O.EXP.KLKN.WI.Y.0017.000000T0000Z-071020T0500Z/
HUMBOLDT COUNTY-NORTHERN ELKO COUNTY-
INCLUDING THE CITIES OF...WINNEMUCCA...MCDERMITT...JACKPOT...
WILDHORSE...OWYHEE
943 PM PDT FRI OCT 19 2007

...WIND ADVISORY WILL EXPIRE AT 10 PM PDT THIS EVENING...

THE WIND ADVISORY FOR HUMBOLDT AND NORTHERN ELKO COUNTIES WILL
EXPIRE AT 10 PM PDT THIS EVENING.

WINDS ARE SUBSIDING THIS EVENING AS A COLD FRONT MAKES ITS WAY
EAST ACROSS THE STATE. ALTHOUGH WIND GUSTS NO LONGER MEET WIND
ADVISORY CRITERIA...WIND GUSTS AROUND 40 MPH WILL BE POSSIBLE
THROUGH SUNRISE ALONG THE HIGHER PASSES OF ELKO COUNTY.

$$
LW

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Elko, NV wrote its last area forecast discussion before this wind advisory went out at Oct 18, 2:01 AM PDT, 11 hours 58 minutes earlier.

Area forecast discussion, Oct 18, 2:01 AM PDT, 11 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ELKO NV
201 AM PDT THU OCT 18 2007

.SYNOPSIS...SEVERAL WEATHER DISTURBANCES WILL MOVE ACROSS NEVADA
FOR RAIN AND SNOW SHOWERS THROUGH THE WEEKEND. SNOW WILL REACH
THE VALLEY FLOORS ON SATURDAY FROM THE STRONGEST OF THESE STORMS.
HIGH PRESSURE BEGINS SUNDAY EVENING ALLOWING SKIES TO CLEAR FOR THE
BEGINNING OF NEXT WEEK.
&&

.SHORT TERM...TODAY THROUGH SATURDAY. WARMER AIR MOVING INTO CWA
THIS MORNING ALONG WITH MORE CLOUDS MOVING IN FROM THE WEST. WINDS
TODAY WILL NOT BE WELL COUPLED THROUGH H70 SO DO NOT EXPECT A
STRONG MIXING DAY...ESPECIALLY NORTH WHERE CLOUDS WILL ALSO KEEP
TEMPERATURES DOWN A BIT. NOT A LOT OF UPPER LEVEL DYNAMICS TODAY...
BUT THERE WILL STILL BE SOME UPPER LEVEL DIVERGENCE ASSOCIATED WITH
JET MOVING THROUGH ID. KEPT IN SOME LOW CHANCE POPS EXTREME
NORTHERN NV AND TAPERED OFF TO ZERO ACROSS THE SOUTH.  WINDS WILL BE
ON THE INCREASE FRI...WITH THE STRONGEST WINDS OVER HUMBOLDT AND
ELKO COUNTIES WITH 15-30MPH COMMON. WINDS WILL BE BETTER COUPLED
FOR FRI AND WITH H70 TEMPS WARMING UP TO 4C NORTH AND 8C SOUTH
SHOULD SEE MOST AREAS WELL INTO THE 60S WITH SOME 70S SOUTH. COLD
FRONT WILL START MOVING THROUGH FRI EVENING AND CONTINUE ITS TREK
ACROSS CWA SAT. MAJORITY OF PRECIP WILL BE NORTH OF HWY 50 WITH SNOW
FALLING TO VALLEY FLOORS. GFS IS A LITTLE SLOWER WITH TIMING OF
THIS FRONT THAN THE NAM WHICH WILL LEAD TO SIGNIFICANT PROBLEMS
FORECASTING HIGHS DURING THE DAY SAT SOUTH. GIVEN THE STRONG JET ON
THE BACK SIDE OF TROUGH AND STRONG PUSH OF COLD AIR...WILL GO WITH
A FASTER SOLUTION THAN THE GFS FOR FRONT TIMING AND KEEP HIGH
TEMPERATURES OVER SOUTHERN ZONES ABOUT 5-10 DEGREES BELOW MAV
GUIDANCE. SYSTEM SHOULD MOVE THROUGH PRETTY QUICK SO DO NOT EXPECT
A LOT OF SNOW ANYWHERE BUT A COUPLE OF INCHES IS POSSIBLE WITH 3-5
POSSIBLE IN THE MOUNTAINS. GFS CONTINUES TO SHOW SOME FAIRLY
UNSTABLE AIR COMING INTO THE NORTH SAT AFTERNOON SO COULD HAVE SOME
MODERATE TO HEAVY SNOW SHOWERS WITH SOME EMBEDDED THUNDER OVER NERN
NV. JMG

.LONG TERM...SATURDAY NIGHT THROUGH WEDNESDAY. UPPER TROUGH WILL
EXIT THE REGION SATURDAY NIGHT WITH SNOW SHOWERS LINGERING OVER THE
MOUNTAINS OF EASTERN NV. A COOL NORTHERLY FLOW IN THE WAKE OF THE
TROUGH WILL KEEP TEMPS BELOW NORMAL ACROSS THE CWFA ON SUNDAY WITH
HIGHS MOSTLY IN THE 50S. THE MEDIUM RANGE MODELS ARE IN GOOD
AGREEMENT TO START NEXT WEEK...SHOWING A STRONG RIDGE OF HIGH
PRESSURE BUILDING OVER THE GREAT BASIN WITH H5 HEIGHTS ON THE ORDER
OF 590-594DM. THIS TYPE OF PATTERN SHOULD PUSH DAYTIME TEMPS BACK
ABOVE NORMAL BY TUESDAY AND WEDNESDAY OF NEXT WEEK WITH VALLEY HIGHS
AT OR ABOVE 70 DEGREES. MCGEE &&

.AVIATION...VFR CIGS AND VSBYS WILL CONTINUE THROUGH THIS EVENING
DESPITE SOME LIGHT RAIN MOVING THROUGH NORTHERN NEVADA. WEST TO
SOUTHWEST WINDS WILL OCCASIONALLY GUST BETWEEN 20 AND 25 KNOTS
ACROSS THE NORTH AS WELL. MCGEE &&

.LKN WATCHES/WARNINGS/ADVISORIES...NONE.

Nearby

Wind Advisories in Nevada, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.